By Topic

Optimal Allocation of Two-Dimensional Irregular Shapes Using Heuristic Search Methods

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)

A problem of relevant interest to some industrial processes is the one of allocating a specified number of two-dimensional regular or irregular generally different pieces on a stock of sheets of finite dimensions, the object being to minimize the amount of waste produced. The problem is present in industrial applications like shipbuilding, clothing manufacturing, or leather cutting. An approach is given where the solution is achieved with a heuristic search method typical of the artificial intelligence discipline. In this paper it is shown by the experimental results that this framework not only allows a simple formulation of the solution but represents an effective technique to obtain solutions competitive with the ones produced by hand.

Published in:

IEEE Transactions on Systems, Man, and Cybernetics  (Volume:10 ,  Issue: 5 )